IJCRR - Vol 05 Issue 07, April, 2013
CUTANEOUS ADVERSE DRUG REACTION MONITORING OF DIFFERENT DRUGS IN DERMATOLOGY OPD OF A TERTIARY CARE TEACHING HOSPITAL
Author: Monalisa Jena, Swati Mishra, M. Panda, S.S. Mishra
Background: Drugs can cure, suppress or prevent a disease and are usually beneficial to humans. However, they can also produce undesirable/harmful effects, which are known as adverse drug reactions. These are important cause of morbidity, hospitalization, increased health expenditure and even death. Cutaneous adverse drug reactions are among the most frequent adverse drug reactions. Active search is essential for identification of these, as patients may tend to downplay the causal association between drug use and the subsequent cutaneous manifestation.
Objective: To observe the types of drug induced cutaneous drug reactions in the patients attending to out patients department of Dermatology in a tertiary care teaching hospital, Bhubaneswar, Odisha and find out the incidence, causal relationship with final outcome ofcutaneous drug reactions. Patients and Methods: A prospective study involving 100 patients attending to the Dermatology Outpatient department was observed during the period of six months to find the patients with CADRs using self-reporting method for selection of cases in the adverse drug reaction monitoring form by CDSCO, India. Causality was assessed using WHO-UMC Causality assessment Scale. Results were analyzed using suitable statistical methods.
Results and conclusion: Cutaneous reactions are the most common manifestations of adverse drug reactions. The pattern of adverse drug reactions and the drugs causing them is remarkably different in our population. Knowledge of these drug eruptions, the causative drugs and the prognostic indicators is essential for clinicians for diagnosis and prevention of adverse drug reactions. It is recommended to advise patients to carry a card or an emergency identification of offending drugs in their wallets that list the drug allergies and/or intolerances.
Keywords: Adverse drug reaction, cutaneous drug eruption, CDSCO
Monalisa Jena, Swati Mishra, M. Panda, S.S. Mishra. CUTANEOUS ADVERSE DRUG REACTION MONITORING OF DIFFERENT DRUGS IN DERMATOLOGY OPD OF A TERTIARY CARE TEACHING HOSPITAL International Journal of Current Research and Review. Vol 05 Issue 07, April, 78-83
1. WHO. International drug monitoring: the role of natTioenchal centres. Rep Ser WHO 1972, no 498
2. Lauraence DR, Bennett PN, Brown MJ. Unwanted effects and adverse drug reactions.Clinical Pharmacology. 8th edn. Churchill Livingstone 1997: 121-137.
3. Dennis L, Kasper MD, Eugene Burunwald MD, Anthony S. Fauci MD, Stephen L Hauser MD, Dan L Longo MD, Larry Jameson J. MD. Ph.D. Harrison’s Principles of internal medicine, 16th edition, Vol – 1, Medical publishing Division 2005: 318-320.
4. Pudukadan D, DM Thappa. Adverse cutaneous drug reactions: Clinical pattern and causative agents in a tertiary care centre in South India. Indian J Dermatol Venereol Leprol 2004; 70:20-4.
5. Jhaj R, Malhotra S, Bhargava VK, Uppal R. Cutaneous adverse reactions in in-patients in a tertiary care hospital. Indian J Dermatol Venereol Leprol ,1999; 65:14-7.
6. Singh KK, Krupashankar DS , Shrinivas CR, Naik RPC. Study of 33 cases of fixed drug eruption, Indian J Dermatol Venereol Leprol ,1990; 56:123.
7. Shrivastava D, Singh SK, Kumar A. Adverse drug reaction monitoring in patients attending skin O.P.D at a teaching hospital. Indian J Pharmacol 2004; 36:S42.
8. Sharma VK, Sethuram G, Kumar B. Cutaneous adverse drug reactions: Clinical pattern and causative agents - A 6 year series from Chandigarh, India. J Postgrad Med 2001; 47:95-99.
9. Barbara S.M, In: Shargel, L., Eds., Comprehensive Pharmacy Review, 4th Edn., Lippincott Williams and Wilkins, London, 2001, 416.
10. Malhotra S, Dogra A, Chopra SC, Gupta C. Cutaneous adverse drug reactions-one year pharmacovigilance study in a tertiary care hospital. Indian J Pharmacol, 2004; 36:S41-2.
11. Prasad PV. A study of Dapsone syndrome at a rural teaching hospital in south India. Indian J Dermatol Venereol Leprol, 2001; 67:69-71.
12. Halevi A, Ben-Amitai D, Garty BZ. Toxic epidermal necrolysis associated with acetaminophen ingestion. Ann Pharmacother 2000; 34:32-4.
13. Devi K, George Sandhya, Criton S, Suja V. Carbamazepine-The commonest cause of toxic epidermal necrolysis and Steven Johnson syndrome: A study of 7 years. Indian J. Dermatol Venereol Leprol 2005; 71:325-8.
14. Sharma RP, Kothari AK, Sharma NK. Antitubercular drugs and acne form eruptions :Indian J Dermatol Venereol Leprol, 1995; 61:26-7.
15. Uppal R, Jhaj R, Malhotra S. Adverse drug reactions among inpatients in a North Indian referral hospital. Natl Med J India 2000; 13:16-18.
16. Naldi L, Conforti A, Troncon MG, Venegoni M ,Caputi A, Ghiotto E, et al.. Cutaneous reactions to drugs. An analysis of spontaneous reports in four Italian regions. Brazilian J Clin Pharmacol 1999;48:839-846.